Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      Someone please tell me what to do. I am going to call the endo tomorrow but if anyone has any suggestions or comments please let me know. I know itcy skin is a symptom of Graves. I have had itchy skin for a long time (always use lotion after a shower or it gets real bad). But NEVER this bad. I get patches on all over my body where my skin looks red or breaks out in a rash and itches so bad that sometimes I make myself bleed a little scratching it. I have had many experiences with hives so I don’t think this is the case. It will feel better for only a few minutes after scratching and then all the sudden I get this intense feeling, almost like something just bit me a hundred times. Tingly, and hot in that area and sooooooo itchy. It is keeping me up at night. It just appears and then leaves on it’s own little schedule. Mainly starting in the evening. I had a subtotal in March and endo is still watching for levels to go down. 2 wks ago they were in the normal range and this started about 3 or 4 days ago. I am on no medication yet so that can’t be the problem. Is this normal with fluctuating levels? Anyone ever felt like this? What did you do for relief? Feel like I am going insane from the itch. It’s that bad…please help me understand!

      Anonymous
        Post count: 93172

        Hi Missy–I can’t really help with your current itching problem, but I suggest you see a dermatologist if your call to the endo isn’t productive. There are many skin conditions associated with thyroid imbalance and with autoimmunity in general, and you need a doctor to diagnose this.

        My daughter has Hashimoto’s and I have Graves’, and we both have had a variety of unusual skin problems throughout this, including a tendency to get staph infections.

        I’d like to hear what you find out. Best wishes,
        Dianne W
        NGDF Asst. Online Facilitator

        Anonymous
          Post count: 93172

          This has been happening to me again, the endo says my levels are fine but this just started 2 weeks ago and before that hadn’t hapened since right after my RAI (before diagnosis it had been going on for years). You summed up exactly what happens to me. I get a tickle that i lightly scratch, even if i just brush over it, and then it spreads like a brush fire. Usually only on my legs but it has occurred elsewhere. I can’t scratch fast or hard enough and it travels. My legs are red and have welts by the time i am done. Usually i grab ice cubes and rub them on my legs until they stop burning, it usually makes the itching stop. I don’t know what this is or why but it is maddening that is for sure.

          Anonymous
            Post count: 93172

            I’ve awakened, middle of the night, to my arms – straight up, one hand scratching the entire length, from fingers to “pit”….that is the strange stuff. No bumps, nothin’…..just this insane scratching!

            Other times, I’ve had “bumps from hell” that itch like crazy. They raise up, become hard. Stick around for months, then, disappear! One doc called it the “come-aparts…”! Strange, stranger! Take care!

            Anonymous
              Post count: 93172

              Hi!
              My itchy was very insane too. I tried to calm it with everything, and the thing that gave me some relief was sunblock. Yes, I put some sunblock on my skin after the shower and the itchy was better. But it didn’t go away, so the doctor prescribed for me Doxepin, a very strong antihistamine and sedant. Consult your doctor to see if he can prescribe you the same thing. It is working for me.
              I am taking now 19 pills at day, (PTU, Propanolol and doxepin), so I am considering RAI. What should I look for?, My eyes aren’t too bad. Doesn’t the RAI improve your eyes or the RAI makes your eyes get worst?. Can anybody have surgery done? or surgery is only if you have goiter?.
              Thank you very much. Luisa

              Anonymous
                Post count: 93172

                Reply to Luisa,

                I had RAI October ’98. My eyes were absolutely fine. One month later, I literally woke up with some swelling and bags under my eyes, and they progressively got a little worse from there. So I strongly believe the RAI can aggravate your eyes because the blast of iodine causes you to produce more thyroid hormone before burning out, which can affect your eyes. My endo says no way, but my neuro-opth thinks it is so.

                Please keep in mind, this doesn’t happen to everyone. And at the time of the RAI, I had no idea of any of this and I blindly agreed with my endo to do it and be done. I was on ATDs for 5 months. Now, in hindsight, I probably would have stayed on them longer, because they were working. But then, there can be long-term side effects of the ATDs too. Just be as informed as much as possible, and boy, did I learn a lot from this BB.

                Best of luck to you,
                Renee

                Anonymous
                  Post count: 93172

                  Hi Missey,
                  I had RAI last day of Nov.99, burnout finally March 10,2000. Mostly my face itches, but my hole body has dry patches. My dr. told me to switch to all neutrogena products, soap, makeup everything. That has helped some and when I questioned him about my face again,cause it gets really scally and burns etc. He told me to get Cortizone 10 or 10 plus. Sometimes I have to wash my face every 30min or so and reapply the cortizone, but it does help.
                  Keep smiling :)

                Viewing 7 posts - 1 through 7 (of 7 total)
                • You must be logged in to reply to this topic.